Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 12, 2021, 11:52 PM EDT for 4 counties in Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 11:52 PM EDT (03:52 UTC)
- Expired
- Jul 13, 2021, 12:15 AM EDT
- In force
- 23 min
- Issued by
- NWS State College, PA
Counties Adams County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Sterling radar (KLWX), 119 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted.
349
WWUS81 KCTP 130352
SPSCTP
Special Weather Statement
National Weather Service State College PA
1152 PM EDT Mon Jul 12 2021
PAZ057-059-063>066-130415-
Lancaster PA-York PA-Adams PA-Cumberland PA-Lebanon PA-Dauphin PA-
1152 PM EDT Mon Jul 12 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...CUMBERLAND...LEBANON...AND DAUPHIN COUNTIES UNTIL 1215 AM
EDT...
At 1150 PM EDT, Doppler radar indicated an area of strong
thunderstorms along a line extending from near Emigsville to near
Littlestown. Movement was northeast at 40 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Lancaster, Harrisburg, York, Lebanon, Lower Allen, Hanover, Hershey,
Ephrata, Colonial Park, Weigelstown, Elizabethtown, Columbia,
Progress, Lititz, Mechanicsburg, Middletown, Millersville, Camp Hill,
Gettysburg and Willow Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3980 7746 4047 7669 4017 7599 3972 7643
3972 7746
TIME...MOT...LOC 0350Z 240DEG 77KT 4005 7696 3979 7643
$$
GartnerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 11:40 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 12, 11:40 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service State College PA 1140 PM EDT Mon Jul 12 2021 .SYNOPSIS... High humidity and warm to hot temperatures will occur for much of this week and the upcoming weekend. There will also be showers and thunderstorms, mainly during the afternoons and evenings into the middle of the week, some of which could contain gusty winds and locally heavy rain. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... More showers and thunderstorms moving north across the Mason Dixon line into the Lower Susquehanna Valley late this evening. Elongated east/west line of strong and deep layer shear parallel TSRA across the northern Tier of PA pose mainly a Flash Flood Threat within a region of strong and persistent LLVL theta-E convergence near a quasi-stnry frontal boundary. Allowed Flash Flood Watch across 3 western northern tier counties to expire at 11pm. The remainder covering eastern counties continues to 6Z/2am. Conditions will be muggy once again overnight with areas of low stratus clouds and fog after midnight (similar to this morning), as winds will be light and dewpoints in the 60s to low 70s. Min temps will be 70 to 75F. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... More scattered strong SHRA/TSRA in the very warm and humid airmass with subtle trigger and terrain features focusing convection. SPC slight outlook for severe over eastern half of CWA with a 2% tornado area within. The CAPE looks even bigger (1500-2500), and 15 to 25 kts of 0-3KM Swrly Bulk Shear will be quite similar to Monday. The flooding risk remains about the same, and will be largely based on the location of the heaviest rain on Monday. Maxes will be a couple of degs hotter, in the 80s and lower 90s. Thus, the risk for the heat index to reach 100 is a little greater. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... We will remain in an unsettled weather pattern with almost daily chances for rain through the weekend. We will be caught between a ridge over the western Atlantic and a trough over the Great Lakes with multiple shortwaves riding from the Ohio Valley through the Northeast. Warm, moist air will stream into central PA from the south with dewpoints in the mid to upper 60s from Wednesday through Saturday which will support daily showers and thunderstorms. The best chance for showers and storms will generally be in the afternoon and evening. Given recent heavy rains, flash flooding will remain a concern for places where the ground is already saturated. We may see some relief from the rain late in the weekend into early next week as drier air moves in from the north and surface high pressure builds in. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... Isolated showers and thunderstorms with torrential rain possible, will continue into the early overnight, especially over Lower Susq airfields. Cigs and Vsbys will steadily deteriorate later tonight with 50-75% coverage of IFR to LIFR stratus and fog after midnight, favoring the locations that received rain today. Conditions will improve to mainly MVFR to VFR after 13Z Tuesday with another round or two of SHRA/TSRA Tuesday afternoon and evening. Outlook... Tue-Wed...A.M. low cigs/vis. Locally heavy showers and t-storms with restrictions likely during the afternoon. Thu-Sat...Isolated P.M. showers/t-storms. && .CLIMATE... A daily record maximum rainfall of 2.17 inches was set at Harrisburg yesterday (07-11-2021). This broke the old record of 1.40 inches set in 1920. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Tuesday for PAZ028-037-041- 042-046-049>053-056>059-063-065. && SYNOPSIS...Lambert/Gartner NEAR TERM...Lambert/Gartner SHORT TERM...Lambert/Gartner LONG TERM...Gartner/Travis AVIATION...Lambert/Steinbugl/Gartner CLIMATE...
Hazardous weather outlook, Jul 12, 11:17 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1117 PM EDT Mon Jul 12 2021 PAZ004>006-010>012-017>019-024>027-033>036-045-064-140330- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Franklin-Southern Clinton-Adams- 1117 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-037-041-042-046-049>053-056>059-063-140330- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland- 1117 PM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ066-140330- Lancaster- 1117 PM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoons and evenings. Heavy rain from thunderstorms is also possible and may lead to flooding. The heat index may reach 100 Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ065-140330- York- 1117 PM EDT Mon Jul 12 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds are possible Tuesday, mainly in the afternoon and evening. Heavy rain from thunderstorms is possible and may lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. BG
In the hours before
Special weather statement, Jul 12, 11:21 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service State College PA
1121 PM EDT Mon Jul 12 2021
PAZ063>065-130345-
York PA-Adams PA-Cumberland PA-
1121 PM EDT Mon Jul 12 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF YORK...ADAMS...AND
CUMBERLAND COUNTIES UNTIL 1145 PM EDT...
At 1120 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Aspers to Lake Meade to near York Airport to
Codorus to near Shrewsbury. Movement was northeast at 40 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, York, Lower Allen, Weigelstown, Mechanicsburg, Camp Hill,
New Cumberland, Red Lion, Enola, Spry, Lemoyne, Dallastown, Hampton,
Shiloh, East York, Stonybrook-Wilshire, West York, Shrewsbury,
Codorus and Grantley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3991 7708 3999 7735 4031 7704 4033 7692
4026 7690 4017 7675 4013 7674 4006 7666
4004 7657 4005 7654 3995 7648 3991 7639
3982 7634 3972 7648 3972 7681
TIME...MOT...LOC 0320Z 222DEG 33KT 4002 7721 3997 7702 3990 7693 3984
7682 3971 7667
JurewiczSpecial weather statement, Jul 12, 11:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1152 PM EDT Mon Jul 12 2021
PAZ057-059-063>066-130415-
Lancaster PA-York PA-Adams PA-Cumberland PA-Lebanon PA-Dauphin PA-
1152 PM EDT Mon Jul 12 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...CUMBERLAND...LEBANON...AND DAUPHIN COUNTIES UNTIL 1215 AM
EDT...
At 1150 PM EDT, Doppler radar indicated an area of strong
thunderstorms along a line extending from near Emigsville to near
Littlestown. Movement was northeast at 40 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Lancaster, Harrisburg, York, Lebanon, Lower Allen, Hanover, Hershey,
Ephrata, Colonial Park, Weigelstown, Elizabethtown, Columbia,
Progress, Lititz, Mechanicsburg, Middletown, Millersville, Camp Hill,
Gettysburg and Willow Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3980 7746 4047 7669 4017 7599 3972 7643
3972 7746
TIME...MOT...LOC 0350Z 240DEG 77KT 4005 7696 3979 7643
GartnerThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:26 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Jul 12, 8:50 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 2 hr |
| Jul 12, 9:47 PM EDT | Areal Flood Advisory | CTP | Sullivan | 118 min |
| Jul 12, 11:21 PM EDT | Special Weather Statement | CTP | York | 24 min |
| Jul 13, 12:53 AM EDT | Special Weather Statement | CTP | Lebanon | 22 min |
| Jul 13, 1:31 AM EDT | Special Weather Statement | CTP | Schuylkill | 29 min |
| Jul 13, 2:02 AM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jul 13, 12:39 PM EDT | Flash Flood Watch | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more | 11 hr |
| Jul 13, 4:18 PM EDT | Special Weather Statement | CTP | Somerset | 42 min |
| Jul 13, 4:31 PM EDT | Areal Flood Advisory | CTP | Tioga | 119 min |
| Jul 13, 4:34 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 41 min |
| Jul 13, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 55 min |
| Jul 13, 4:38 PM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Jul 13, 5:14 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jul 13, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 52 min |
| Jul 13, 5:35 PM EDT | Special Weather Statement | CTP | Clearfield | 40 min |
| Jul 13, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 41 min |
| Jul 13, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Potter | 56 min |
| Jul 13, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 67 min |
| Jul 13, 5:56 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Jul 13, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Clearfield | 59 min |
| Jul 13, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 38 min |
| Jul 13, 6:19 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 41 min |
| Jul 13, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 37 min |
| Jul 13, 6:33 PM EDT | Special Weather Statement | CTP | Clearfield | 27 min |
| Jul 13, 6:35 PM EDT | Special Weather Statement | CTP | Huntingdon | 40 min |
| Jul 13, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter, Tioga | 47 min |
| Jul 13, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield | 44 min |
| Jul 13, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 44 min |
| Jul 13, 6:54 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Clinton | 3 hr |
| Jul 13, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 61 min |
| Jul 13, 7:01 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 44 min |
| Jul 13, 7:07 PM EDT | Special Weather Statement | CTP | Clinton | 23 min |
| Jul 13, 7:08 PM EDT | Special Weather Statement | CTP | Somerset | 37 min |
| Jul 13, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin | 44 min |
| Jul 13, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 64 min |
| Jul 13, 7:29 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton | 3 hr |
| Jul 13, 7:44 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Tioga | 61 min |
| Jul 13, 7:55 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 2 hr |
| Jul 13, 7:58 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton | 2 hr |
| Jul 13, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Mifflin, Snyder, Union | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.